You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Heterogeneity in Epidemic Models and Its Effect on the Spread of Infection
Håkan Andersson and Tom Britton
Journal of Applied Probability
Vol. 35, No. 3 (Sep., 1998), pp. 651-661
Published by: Applied Probability Trust
Stable URL: http://www.jstor.org/stable/3215640
Page Count: 11
You can always find the topics here!Topics: Epidemics, Disease models, Infections, Epidemiology, Population size, Infectious diseases, Population growth, Disease susceptibility, Population mean, Stochastic processes
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We first study an epidemic amongst a population consisting of individuals with the same infectivity but with varying susceptibilities to the disease. The asymptotic final epidemic size is compared with the corresponding size for a homogeneous population. Then we group a heterogeneous population into households, assuming very high infectivity within households, and investigate how the global infection pressure is affected by rearranging individuals between the households. In both situations considered, it turns out that whether or not homogenizing the individuals or households will result in an increased spread of infection actually depends on the infectiousness of the disease.
Journal of Applied Probability © 1998 Applied Probability Trust